Case Report: Paraquat Poisoning Associated Multiple Organ Dysfunction Syndrome

  • Sahithi Maroju Department of Pharmacy Practice, Sree Dattha Institute of Pharmacy, Sheriguda, Ibrahimpatnam, Telangana, INDIA.
  • K Krishna Sumanth Physician Assistant, Apollo Hospitals, Film Nagar, Hyderabad, Telangana, INDIA.
Keywords: Paraquat poisoning, Herbicide, Multiple Organ Dysfunction Syndrome

Abstract

An 18-year female presented with an alleged history of the conception of liquid paraquet of an unknown quantity on 3rd August 2021. On examination, the patient was unconscious and disoriented. She was further diagnosed with Multiple Organ Dysfunction Syndrome. She had no pallor, icterus, cyanosis, clubbing, pedal adeno, and no lymphadenopathy. Paraquet is basically a toxic herbicide. It is a brown colored syrup liquid. It has chronic toxicity because of its rapid deactivation in contact with soil. After the ingestion, the herbicide is liable for further causative lesions. A very low dose or as little as one mouthful is very severe and dangerous. Although, Herbicides poisoning cases are very uncommon in India.

Downloads

Download data is not yet available.
Chest X-ray posteroanterior (PA) view showing bilateral patchy consolidation involving left lower lobe
Published
2022-03-08
How to Cite
1.
Maroju S, Sumanth KK. Case Report: Paraquat Poisoning Associated Multiple Organ Dysfunction Syndrome. ijpi [Internet]. 8Mar.2022 [cited 22May2022];12(1):104-6. Available from: https://jpionline.phcog.interactivedns.com/index.php/ijpi/article/view/1185